sickness

hello all,my mom had a very large amount of ascites drained 22 days ago,seems its back again,making her sick and nauseous,is this one of the symptoms,and can it come back so quickly,she is in redditch hospital still and yet to start chemo,or could she simply have picked up a gastric bug that irritates her symptoms,its making her really anxious as the medics are not sure whats causing her sickness,would help for some advice please

8 Replies

oldestnewest
  • Shaun........I am wondering if your mum is seeing a "Gynacological Oncologist" one that specialises in "Ovarian Cancer"...when I was first diagnosed I went to see an Gynacologist that even though he was an oncologist he wasn't specialised in OC and it was a general hospital (not a specialised unit) they very soon transferred me to another hospital that new more about OC ...this is where your mum should be..I sent you a message the other day explaining this... but don't know if you read it...it is vital that she is in the right place...best wishes...G ....

  • she was at worcs hospital who seemed to know nothing about oc despite having so called cancer speciallists,she is at redditch hospital now where she is having a biopsy and meeting her chemo doc ,she is in due to her sickness and low blood pressure,I guess of all the hospitals around the one where she is at now sounds the best,lets hope her second drain works,its all so worrying

  • Shaun...I would give Ruth a ring...It is not the case of being in the best hospital but one that "specialises" in ovarian cancer as they are the best...I had to go further away in order to be in a unit where they specialised in OC...each hospital now has their own expertise in certain types of cancer...this Is a government requirement so it gives the patient a better chance of survival...it does sound to me as though she is in a general hospital...but not living there I don't know...best wishes G

  • Dera Shaun

    Gwyn is right - do make sure she is under the care of a team specialising in treating ovarian cancer. Unfortunately the ascites can return quite quickly after it has been drained and if it is the ascites that are causing the nausea - which can be the case because of the pressure of fluid on the stomach and bowel - the thing that is going to stop the build up of fluid is staring the chemotherapy. They may need to make sure all her blood levels and organs are working OK but it is worth enquiring exactly what the plan of action is. Do feel free to give us a ring if you would like ot discuss things further

    Ruth

  • thankyou,but where can i take my mom,worcester hospital redditch hospital or just at kidderminster,?

  • my mom is now under palliative care,all so fast eh...not even got to chem and only 24 days after finding out she had anything at all,why is it all so fast so furious and relenting,why no chance to do all those things you wanted to do,to see someone such a matriach in a family so helpless so fragile and so scared is truly bewildering and humbling,how I would swop my life in a second for her

  • Hi Shaun,

    I am so sorry,thinking of you and sending you my best wishes love G

  • hi

    just read this blog... i am so so sorry u are dealing wth this and on urown with two children.. my heart goes out to u.. its hard to try and be strong and cope with things like this... the fear is awfull ... this site is a wonderful support and we will all help in any way we can

    take care

    best wishes

    shenx

You may also like...